U.S. doctors online nowAsk doctors free
A 33-year-old member asked:

Im 18 years old and i have asthma. i might be overdosing on the xopenex (levalbuterol)?

3 doctor answers9 doctors weighed in
Dr. Nela Cordero
Pediatrics 55 years experience
Bronchial Asthma: If you use xopenex (levalbuterol) more than the prescribed dose you will have the effects of tachycardia or rapid heart rate, tremors or shaking with nervousness, then you have to see your md !
Dr. Paul Carter
A Verified Doctoranswered
31 years experience
More than 2x/ week: If you need your xopenex (levalbuterol) more than 2 times per week then your asthma is poorly controlled and you need a controller medication such as flovent, asmanex, or qvar. See your doctor.
Dr. Charlene Sojico
Pediatrics 42 years experience
You should not be: Overdosing on xopenex (levalbuterol) if you are taking it as prescribed 1-2 puffs every 6-8 hours! you have probably been taking this for quite sometimes leading you to think that you have overdosed on the medicine. I would suggest adding an inhaled steroid as a maintenance & use xopenex (levalbuterol) as your rescue inhaler. Very important that you continue your meds for three months, re-evaluate.Sooner if w acute attack!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 19, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.